Alert archive / Michigan / Gale Watches in 2021

Gale Watch 7, NWS Grand Rapids, MI

May 27, 2021

NWS Grand Rapids, MI issued this gale watch at May 27, 2021, 3:21 AM EDT. It took effect at May 27, 2021, 2:00 PM EDT. It was in force for 93 min.

The area

The counties it named.

The facts

Issued
May 27, 2021, 3:21 AM EDT (07:21 UTC)
In effect from
May 27, 2021, 2:00 PM EDT
Expired
May 27, 2021, 3:33 PM EDT
In force
93 min
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

726 
WHUS73 KGRR 270721
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
321 AM EDT Thu May 27 2021

LMZ844>849-271530-
/O.NEW.KGRR.GL.A.0007.210527T1800Z-210529T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
321 AM EDT Thu May 27 2021

...GALE WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
FRIDAY EVENING...

* WHAT...Northeast gales to 35 knots possible.

* WHERE...St Joseph to Manistee.

* WHEN...From 2 PM EDT this afternoon through Friday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
2 follow-up statements
953 
WHUS73 KGRR 271625
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1225 PM EDT Thu May 27 2021

LMZ844>849-280030-
/O.CON.KGRR.GL.A.0007.210527T1800Z-210529T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1225 PM EDT Thu May 27 2021

...GALE WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

* WHAT...Northeast gales to 35 knots possible.

* WHERE...St Joseph to Manistee.

* WHEN...From 2 PM EDT this afternoon through Friday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds will be south of
  Holland toward the western limit of the near shore forecast
  area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

wdm
667 
WHUS73 KGRR 271933
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
333 PM EDT Thu May 27 2021

LMZ844>848-280345-
/O.UPG.KGRR.GL.A.0007.000000T0000Z-210529T0000Z/
/O.NEW.KGRR.GL.W.0010.210528T0000Z-210529T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
333 PM EDT Thu May 27 2021

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

* WHAT...Northeast gales to 35 knots with gusts to 40 knots and
  waves 3 to 5 feet expected.

* WHERE...St Joseph to Pentwater.

* WHEN...From 8 PM this evening to 8 PM EDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The highest waves will be well off shore
  tonight into Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ849-280345-
/O.UPG.KGRR.GL.A.0007.000000T0000Z-210529T0000Z/
/O.NEW.KGRR.SC.Y.0046.210528T0000Z-210529T0000Z/
Pentwater to Manistee MI-
333 PM EDT Thu May 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT FRIDAY...

* WHAT...Northeast winds 30 knots and waves 2 to 4 feet expected.

* WHERE...Pentwater to Manistee MI.

* WHEN...From 8 PM this evening to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The highest winds and waves will be off
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at May 27, 3:01 AM EDT, 20 minutes earlier.

Area forecast discussion, May 27, 3:01 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
301 AM EDT Thu May 27 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 301 AM EDT Thu May 27 2021

- Low pressure brings rain later today into Friday

- Dry and slightly cool Saturday through Monday

- Low chance of rain Tuesday

&&

.DISCUSSION...(Today through next Wednesday)
Issued at 301 AM EDT Thu May 27 2021

- Low pressure brings rain later today into Friday

Another round of beneficial rain to ease the dry conditions is
expected later today into Friday as a surface low tracks across
Lower Michigan. QPF from this event is expected to be from about a
half inch across northern Lower Michigan to 1.5 inches across the
south. Thunder chances are low enough to leave out of the forecast
although a few embedded thunderstorms are possible across the far
south where some marginal mid level instability exists.

- Dry and slightly cool Saturday through Monday

Northerly flow in the wake of the departing low will bring drier
air in for the holiday weekend. Lows Saturday and Sunday mornings
will be in the mid to upper 30s with some frost possible across
the northern zones.

- Low chance of rain Tuesday

Shortwave trough moves east and shears out early next week with
only slight chance of showers on Tuesday and Wednesday/ We do not
expect much QPF with this although there is a signal for wet
weather to exist later in the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 145 AM EDT Thu May 27 2021

VFR conditions will continue into Thursday afternoon then areas of
MVFR will develop after 18Z as rain moves in. North winds around
10 knots tonight will go east and increase to 10 to 15 knots with
gusts over 20 knots by Thursday afternoon.

&&

.MARINE...
Issued at 301 AM EDT Thu May 27 2021

Offshore winds will be gusting to 30 knots and possibly to gales
by this afternoon into Friday. Waves will be highest further out
from shore with waves generally in the 2 to 4 foot range. The
winds will decrease later Friday as low pressure moves
east. Saturday through Monday looks like fine boating weather with
relatively low winds and waves.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Frost Advisory until 8 AM EDT this morning for MIZ038>040-
     044>046.

LM...Gale Watch from 2 PM EDT this afternoon through Friday evening
     for LMZ844>849.

&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
MARINE...Ostuno
Hazardous weather outlook, May 27, 3:04 AM EDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
304 AM EDT Thu May 27 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-280715-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
304 AM EDT Thu May 27 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-280715-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
304 AM EDT Thu May 27 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds gusting over 30 knots will pose a hazard to mariners this
afternoon and through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winds gusting over 30 knots will pose a hazard to mariners on
Friday.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:33 PM EDTGale WarningGRR28 hr
May 27, 3:33 PM EDTSmall Craft AdvisoryGRR52 hr

Nearby

Gale Watches in Michigan, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.